News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Psychiatry Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Psychiatry Answers List

Forum Name: Psychiatric Topics

Question: Klonopin and remeron, weaknes, anxiety and depression


 caseyclyde - Sun Apr 20, 2008 4:47 pm

i have been taking klonopin for 6 weeks or more 3 x' a day.5mg, and remeron 30mg at bedtime with remeron, i will see my pcp next monday get hot flashes from time to time,weakness in arms and knees,my mood is depressed i am not happy something is wrong and i don't know which med is causing these terrible feelings what should i do ?
 caseyclyde - Mon Apr 21, 2008 12:26 pm

i went today and my pcp switched me to wellbutrin 150 mg in the morning for 14 days the twice a day does this sound ok
 Dr. E. Seigle - Mon Apr 21, 2008 8:39 pm

Hi Caseyclyde,

It's not clear to me what is going on, it depends on your diagnosis and condition and symptoms before starting the medications. Klonopin can cause sleepiness and depression as side effects, and Remeron can also cause sleepiness and feeling, sluggish, heavy, trouble thinking clearly. You should discuss with your doctor when the symptoms started; after starting or increasing which medication, or if they occurred before starting them. Remeron is an antidepressant, so I'm guessing that you have been depressed, so maybe your symptoms are part of the original depression. Interestingly, Remeron causes less sleepiness at higher doses, and you might need a higher dose if the depression is that which you felt originally. If the Klonopin is increasing the depression, this may need to be lowered or stopped.

Sometimes when things get complex like this, it might be good to have a referral to a psychiatrist, who probably is more experienced in treating your condition. Also, you may need a talk therapist (psychotherapist). It's acceptable to ask this of your PCP.

Good luck! -Eliot Seigle MD

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here